Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: To SLS SLS

Posted by undopaminergic on April 11, 2023, at 10:34:33

In reply to Re: To SLS Roslynn, posted by SLS on April 10, 2023, at 21:09:03

>
> Theoretically, taking two drugs that increase serotonin neurotransmission - even if they have different mechanisms - have the potential to cause Serotonin Syndrome.
>

Not "even", but "especially", because of the potential for synergistic effects, as in the case of MAOI+SSRI. SSRI+SSRI would be merely additive, and moreover, there is a peak of 100% reuptake inhibition which is insufficient to cause life-threatening serotonin toxicity. Venlafaxine (Effexor), however, seems to be more potent in elevating serotonin according to Gillman; he speculates that it may have serotonin-releasing properties.

> > Or can you taper Effexor while starting up Serzone?
>
> I doubt doing that would reduce any risks.

Tapering would allow you time to notice early signs of serotonin toxicity, so that you can stop tapering, and if necessary, reduce the dose.

-undopaminergic


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:undopaminergic thread:1122008
URL: http://www.dr-bob.org/babble/20230117/msgs/1122012.html